The emergence of waves in random discrete systems

Pickton, John, Hopcraft, Keith Iain and Jakeman, Eric (2016) The emergence of waves in random discrete systems. Scientific Reports, 6 (21). pp. 1-9. ISSN 2045-2322

Full text not available from this repository.


Essential criteria for the emergence of wave-like manifestations occurring in an entirely discrete system are identified using a simple model for the movement of particles through a network. The dynamics are entirely stochastic and memoryless involving a birth-death-migration process. The requirements are that the network should have at least three nodes, that migration should have a directional bias, and that the particle dynamics have a non-local dependence. Well defined bifurcations mark transitions between amorphous, wave-like and collapsed states with an intermittent regime between the latter two.

Item Type: Article
Schools/Departments: University of Nottingham, UK > Faculty of Science > School of Mathematical Sciences
Identification Number:
Depositing User: Eprints, Support
Date Deposited: 05 Jan 2017 14:13
Last Modified: 04 May 2020 18:24

Actions (Archive Staff Only)

Edit View Edit View